Never Had Side Effects... Until Levafloxicin!

by Jeni N

Sinus infection was slow to go away with a ten day round of Augmentin, so was given a seven day prescription for Levafloxicin 500 mg.

I think it affected me after the first dose. My sleep was restless that first night. I had night sweats. Blew them off--I'm 53 and no stranger to menopause symptoms. Thought that's all it was.

Next day, I noticed tingling in the backs of both hands, intermittent burning pain in several fingers. Figured I'd splashed bleach water on my hands at my job. Blew that off too.

Third day I still had the other symptoms and also started getting anxiety. Food would taste fine then like something was wrong with it. Off and on. Suddenly. So bizarre. My shoulders began hurting so badly it felt like I'd done 5000 push ups then carted a piano up a flight of stairs by myself. I couldn't pull up my own pants without hurting. Top of shoulders and biceps muscles. As well, the plantar fasciitis in my right foot (which had been improving due to stretching and exercise) got really bad again. Overnight. Tendons in my feet started making crackly sounds and hurting in the morning. I wear orthotics in my shoes--it's the only way I could walk. Hobbled when barefoot.

Day four... More of the same, worse pain. Depression. Exhaustion. Still only getting four hours of sleep though. Thought I was seeing things... Briefly, like out of the corners of my eyes. Several times a day. My personality became "not me." I said a few mean things to people I love very much. Knees became involved in the pain and cracking sounds. Back of my right leg was beginning to reality worry me.

Day five... I was trying to hold things together. My girlfriend had a birthday, I really wanted to spend the afternoon with her. We went to lunch and s matinee. Halfway through lunch, it began to taste horrible and my stomach hurt really badly. Nauseated for the rest of the day, all through the movie. Could barely drink 7-Up for dinner.

Day six... I was looking and behaving so badly that my boyfriend started grilling me about what the hell was wrong! I couldn't control my mouth--said very stupid things. I thought I was suffering from anniversary anxiety due to the third anniversary of my husband's death being imminent. I get that. But this was way worse than last year, which was odd. Boyfriend made me lie down and take a nap that afternoon--said I looked like death warmed over. After my nap I did feel a little better. Even my feet were feeling less painful. Watched some tv, then told him I was well enough to drive myself home and get some real sleep. Also, I'd missed my pill at supper time and I wanted to take that.

Took the day's pill six hours later than usual, at 11 pm. I kid you not, within 15 minutes of taking the thing EVERYTHING STARTED HURTING WORSE THAN EVER!! Suddenly, both feet were on fire, back, shoulders, neck, knees--I hurt everywhere! And I couldn't sleep. The light went on:it was the pills all along!

I knew I had to flush my system. Got up and drank a bunch of water. Took turmeric capsules for the swelling in my feet, acidophilus for my stomach troubles. More water.

Wide awake I started a Google search: How do I get Levafloxicin out of my system fast? And that opened the floodgates to sites like this one!! I read two dozen sites and blogs at least-- the things I had on hand that we're recommended by several people were turmeric, vitamin c, ice packs and Epsom salt. I took an Epsom salt bath at about 2 am. It was the only kind of magnesium I had on hand. It really helped, but my feet still hurt too badly to sleep.

Rummaging through my cupboards I found some packets of Emergen-C. I read the box and saw it has 1000 mg of Vitamin C and 60 mg of magnesium, as well as other electrolytes. Suddenly I remembered that I'd had to stay extra days in the hospital when I gave birth 29 years ago due to an electrolyte imbalance, and I quickly downed a packet of that drink.

Just as fast as the Levafloxicin pill took me down, the nutrients in the Emergen-C took away enough of my pain that I could sleep! Took more the next day, and felt SOOOO MUCH BETTER!!

I purchased some ionic magnesium today. It's helping more. I'm not nearly over this pain; it comes back, but the nutrients are working. Thank you for this information. I only took six pills and they nearly took away my health and wellbeing forever.

I'm so lucky I found resources for treatment after only six days instead of months or years like some people.


Joshua Answers:

Hi Jeni.

Thanks for the detailed description/story!

Yep, Fluoroquinolones like Levaquin (Levofloxacin), Cipro (Ciprofloxacin), Avelox (Moxifloxacin), Noroxin (Norfloxacin, etc, are bad news.

Levaquin Side Effects are bad news.

Tendonitis is not fun, but is an ENTIRELY different animal.

See: What Is Tendonitis?

Levaquin Tendonitis is a common term for the tendon pain etc that comes with Fluoroquinolone use.

As you have experienced, Levofloxacin comes with a range of possible side effects:

- Brain fog, confusion, dementia

- Anxiety (in all it's flavors, like claustrophobia, insomnia, etc)

- Muscle Pain (mild to severe)

- Tendon Pain (mild to severe)

- Fatigue (mild to severe)

- Tendon and/or cartilage damage, (mild to severe

- Etc

The good news is:

A. You started trying to counter it right away. That probably saved you a lot of problems down the line. Don't stop.

B. It sounds like you're primarily suffering symptoms of magnesium depletion, and less so of mitochondrial damage and tendon damage (for instance, one or more tendons literally falling apart).

Fluroquinolones are no joke. I of course suggest getting the Fluoroquinolone Toxicity Solution (formerly the Levaquin Toxicity Solution) and working with the program.

Because, Levofloxacin side effects should be considered a TOP LEVEL THREAT. Again it's good news that symptoms reduced with your self care, and I would absolutely keep at that self care until you're feeling as good as new, and then some.

And you started researching immediately. I don't know whether to call that lucky, or smart. But I get what you're saying, yes. Starting earlier is WAY better for your body and mind (and entire life) than starting months or years later.

Keep us updated.

See Related: Took Levofloxacin Brand New Generic For Levaquin

See Related: Scared With Levofloxacin And Bronchitis And Shoulder Tendonitis

Dropping this in here too:

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.